Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes high ALT, high WBC and chronic fatigue?

Answered by
Dr.
Dr. Karen Steinberg

Internal Medicine Specialist

Practicing since :1981

Answered : 824 Questions

default
Posted on Sat, 9 Aug 2014 in Infections
Question: What are possible diagnosis for high ALT, high WBC, chronic fatigue, joint pain, bloated abdomen?
doctor
Answered by Dr. Karen Steinberg 2 hours later
Brief Answer:
Liver disease

Detailed Answer:
Thank you for using Healthcare Magic. My first thought with an elevated ALT is some kind of chronic liver disease. Hepatitis B and C both cause chronic liver disease, which over years or even decades may progress to cirrhosis and liver failure. During much of that time, you may experience few or no symptoms. When the liver disease is advanced, you can have swelling of the abdomen, fatigue, and sometimes joint pain. Infections in general can cause an elevated WBC count and fatigue. There is another condition called autoimmune hepatitis which can cause similar symptoms, especially joint pain. Autoimmune diseases may be associated with an elevated WBC.

If you were my patient, I would start with a careful physical exam, especially of your abdomen and liver. If there is evidence of fluid in your abdomen, that requires further evaluation to diagnose the cause. This may consist of an ultrasound and even removal of some of the fluid with a needle. Fluid would indicate advanced liver disease requiring prompt treatment. Assuming the bloodwork you've already had was part of a routine checkup, I would also add specific blood tests for hepatitis A, B, and C, and tests looking for autoimmune conditions that could be causing joint pain and injuring your liver. Chronic hepatitis B and C are both treatable. Hepatitis A can occur acutely with such symptoms, but generally resolves on its own and does not become chronic.

Check back with your doctor and see about getting the tests mentioned above. I am especially concerned about the bloated abdomen and would want to be sure it's not due to fluid.

Hope this answers your query. If you have further questions, I would be happy to answer them.



Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  

Recent questions on  Chronic hepatitis

doctor1 MD

Hi doc. I'm 30yrs , frm africa. Geno(aa). Bld gp(b-ve). 1.72m. Weight(72kg).i discover dat i had hbv 9mnths ago n have b takin lamuvidine,i want 2 knw how long can 1 live with chronic hepatitis b l that is showing no symptoms . I don't smoke n drink aco. Will i last long on eath? Pls i nef ans. My email. YYYY@YYYY . Tks

doctor1 MD

my father is caused by hepatitis b positive , please suggest , how to make it negative as well as liver is working fine

doctor1 MD

what causes HIGH white blood counts?

doctor1 MD

Good Afternoon Doc, I am XXXXXXX 27 Years old and would like to describe the events to you. Please share you expertise on the below incident this whole incident has disturbed my life and family. 15 XXXXXXX 2017 - I had my first ever sex encounter...

doctor1 MD

one of my collegues has suffering from chronic hepatitis, he is doing enough treatment, and almost all tests are done, but his SGOT level are not decreasing a bit.what is the reason of that?he is 40 yrs old.non alcoholic, doesnt take fast foods also.how to reduce the SGOT in this case?

doctor1 MD

hello dr i m suffering from hepatitus my alt is117 & my bliurobin is 139 from last 2 months it is still condition dr advise me liver biopsy on the report comes and it shows (openion: Chronic Hepatitis with mild active no fibrosis) i already tested my hepatitis B & C which is negative now tell me what to do

doctor1 MD

What could have caused me to have a false positive on a drug screen when I only took the percoset 10-325 I was prescribed plus vitamins that I have been taking for my b12 deficiency I got after having stomach stabling which is really not a minor thing. The only other medicine I took was for a cold the week before I went to the doctor. I took other the counter medicines that the Pharmacist had recommended. I also take Milk Thistle for my chronic hepatitis which I have had for 30 years. So what can I do to prove to my doctor that I did not do any other drugs, which is absolutely true since I can verily move until I get my knee replaced. This follows 2 hip replacements that got me on this medicine, which I was not familiar with the addiction rates. I had planned to try and either get rehab so I would not die when they take me off, but per her advice do not get knee replacement until it is warmer because so easy to slip on snow and we are now living in an igloo from all the snow, which I have fell several times. My doctor actually said that she had the hip surgery than the knee surgery, just like me, and than she fell and the doctor told her if she fell again, they would put a total leg cast on her. She told me, she has put her dog in the kennel till the weather as broke, which actually made me wait till Spring. Now she has sent a letter that I broke the contract and was removing me as her patient. I never go anywhere now because of my knee, what can I do. This is totally wrong and I know I will not survive if she just cuts me out cold turkey. I really had planned to jump on this with help, because I had actually not realized that they addicting and just quit taking them for a while, now looking back had been going into hospital and getting IV s of nausea medicine and morphine because pain was so great, and did not realize than that it was the not taking of my medication that had done. I was sick and just quit taking them and would go into hospital for full bottle of viccodins and they would give me medicine and I would go home. But looking back iit had to do with me quitting taking the pills when I felt under the weather. So what do I do not to end up not making though a quick withdrawal and not being able to walk to get someone else to care for me. My granddaughter now takes me once a month to doctor and than to store and than home which is where I always seem to stay. Help Help Help